MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK® 2 GRAM NEGATIVE IDENTIFICATION TEST KIT; VITEK® 2 GN ID TEST KIT

BIOMERIEUX INC. VITEK® 2 GRAM NEGATIVE IDENTIFICATION TEST KIT; VITEK® 2 GN ID TEST KIT
Catalog Number 21341
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of misidentification results when testing with the vitek® 2 gn id test kit (ref 21341).A patient strain was identified as providencia rustigianii using the vitek 2 gn card, lot: 2410578203, with initial and repeat testing.When the customer performed the identification with api, it identified the strain as providencia stuartii.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to the patient's state of health.An internal biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
An internal biomérieux investigation was initiated due to a misidentification of providencia stuartii as providencia rustigianii associated with the vitek® 2 gn card lot# 2410578203 and using vitek 2 software version 8.01.The isolate was identified as p.Stuartii when tested with api® 20e.Strain and raw data were indicated as not being available.In addition, no set up information was provided by the customer.Two (2) vitek 2 gn id lab reports were submitted.Both showed a very good identification of p.Rustigianii with one (1) atypical negative reaction (bnag) for an identification of p.Stuartii according to the gn knowledge base.Atypical negative reactions can indicate a strain with decreased viability, user set up error or an atypical strain.Without the strain or raw data, it's not possible to further evaluate the cause of the misidentification.Vitek 2 gn card lot # 2410578203 met final qc release criteria and passed qc performance testing.No additional action related to this issue was deemed necessary per quality review.---correction--- mfr report # has been corrected to 1950204-2018-00435 after a request was received from fda on 11may2023.The contents of this report were initially submitted with the incorrect mfr report # (1950204-2180-00435) on 26dec2018.

Brand Name
VITEK® 2 GRAM NEGATIVE IDENTIFICATION TEST KIT
Common Device Name
VITEK® 2 GN ID TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
saint louis MO 63042
Manufacturer (Section G)
BIOMERIEUX INC.
595 anglum road
saint louis MO 63042
Manufacturer Contact
matthew locus
595 anglum road
hazelwood, MO 63042
MDR Report Key7974209
Report Number1950204-2018-00435
Device Sequence Number19136267
Product Code LQM
UDI-Device Identifier03573026131913
UDI-Public03573026131913
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2019
Device Catalogue Number21341
Device Lot Number2410578203
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2018
Supplement Date Received by Manufacturer11/29/2018
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/27/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown